IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1893 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2076    
    Printed65    
    Emailed1    
    PDF Downloaded110    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 DRUG WATCH
Year : 2014  |  Volume : 46  |  Issue : 6  |  Page : 657-659

Duloxetine-induced hyponatremia in an elderly patient treated with thiazide diuretics


1 Department of Pharmacy, Kuwana West Medical Center, Kuwana, Japan
2 Department of Orthopaedic Surgery, Kuwana West Medical Center, Kuwana, Japan

Correspondence Address:
Miyu Mori
Department of Pharmacy, Kuwana West Medical Center, Kuwana
Japan
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.144947

Rights and Permissions

Hyponatremia is a known adverse effect of duloxetine, and it can lead to potentially life-threatening complications. Administration of thiazide diuretics also has been the cause of hyponatremia. We report a case of duloxetine-induced hyponatremia in an elderly patient treated with thiazide diuretics. An 86-year-old woman treated with the trichlormethiazide was admitted for vertebral compression fracture with disorientation and nausea on the 6 th day of treatment with duloxetine. Laboratory findings revealed hyponatremia, hypo-osmolality, concentrated urine, and increased urine sodium. Syndrome of inappropriate antidiuretic hormone was considered, therefore, duloxetine, and trichlormethiazide was discontinued and treated with fluid restriction, furosemide and sodium chloride administered orally. Disorientation and nausea were improved after correction of hyponatremia. Health care practitioners should be aware of the possibility of duloxetine-induced hyponatremia, particularly in patients treated with thiazide diuretics.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow